Alert archive / Iowa / Frost Advisories in 2014

Frost Advisory 2, NWS Quad Cities, IA

May 16, 2014Clark County, Scotland County, Missouri; 13 counties in Illinois; 21 counties in Iowa

NWS Quad Cities, IA issued this frost advisory at May 16, 2014, 2:07 PM CDT for Clark County, Scotland County, Missouri; 13 counties in Illinois; 21 counties in Iowa. It took effect at May 17, 2014, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 16, 2014, 2:07 PM CDT (19:07 UTC)
In effect from
May 17, 2014, 1:00 AM CDT
Expired
May 17, 2014, 7:00 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WWUS73 KDVN 161907
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
207 PM CDT FRI MAY 16 2014

...AREAS OF FROST TONIGHT...

.HIGH PRESSURE WILL BRING CLEARING SKIES THIS EVENING ALONG WITH
LIGHT OR CALM WINDS OVERNIGHT. THIS WILL ALLOW TEMPERATURES TO
FALL TO THE LOWER TO MID 30S WITH AREAS OF FROST EXPECTED LATER TONIGHT.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-170315-
/O.NEW.KDVN.FR.Y.0002.140517T0600Z-140517T1200Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
207 PM CDT FRI MAY 16 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY.

* TIMING...1 AM TO 7 AM TONIGHT.

* TEMPERATURES...FALLING TO THE LOWER TO MID 30S.

* IMPACTS...FROST COULD DAMAGE OR KILL YOUNG SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$

HAASE
3 follow-up statements
075 
WWUS73 KDVN 170216
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
916 PM CDT FRI MAY 16 2014

...AREAS OF FROST LATE TONIGHT...

.HIGH PRESSURE WILL BRING CLEARING SKIES THIS EVENING ALONG WITH
LIGHT OR CALM WINDS OVERNIGHT. THIS WILL ALLOW TEMPERATURES TO
FALL TO THE LOWER TO MID 30S WITH AREAS OF FROST EXPECTED LATER
TONIGHT.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-171030-
/O.CON.KDVN.FR.Y.0002.140517T0600Z-140517T1200Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
916 PM CDT FRI MAY 16 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SATURDAY...

* TIMING...1 AM TO 7 AM TONIGHT.

* TEMPERATURES...FALLING TO THE LOWER TO MID 30S.

* IMPACTS...FROST COULD DAMAGE OR KILL YOUNG SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$

NICHOLS
867 
WWUS73 KDVN 170820
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 AM CDT SAT MAY 17 2014

...FROST POSSIBLE EARLY THIS MORNING...

.CLEARING SKIES ALONG WITH LIGHT OR CALM WINDS AND TEMPERATURES IN
THE 30S MAY ALLOW SOME PATCHY FROST TO DEVELOP BY SUNRISE.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-171200-
/O.CON.KDVN.FR.Y.0002.000000T0000Z-140517T1200Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
320 AM CDT SAT MAY 17 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* TIMING...1 AM TO 7 AM TONIGHT.

* TEMPERATURES...FALLING TO THE MID 30S.

* IMPACTS...FROST COULD DAMAGE OR KILL YOUNG SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$
254 
WWUS73 KDVN 171156
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 AM CDT SAT MAY 17 2014


IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-171300-
/O.EXP.KDVN.FR.Y.0002.000000T0000Z-140517T1200Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
656 AM CDT SAT MAY 17 2014

...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

TEMPERATURES ARE STARTING TO WARM FROM COLD OVERNIGHT LOWS.
THEREFORE...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at May 16, 12:47 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 16, 12:47 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1247 PM CDT FRI MAY 16 2014

.UPDATE...
ISSUED AT 1053 AM CDT FRI MAY 16 2014

HAVE UPDATED TO LOWER THE AFTERNOON TEMPERATURES A COUPLE OF DEGREES.
LOCATIONS IN OUR EASTERN CWA MAY STRUGGLE TO REACH 50 WHILE ELSEWHERE
LOWER TO MID 50S SEEM ON TARGET. THE RECORD COOL HIGH FOR DUBUQUE
IS IN JEOPARDY. WITH SOME AFTERNOON HEATING AND INSTABILITY
SCATTERED RAIN SHOWERS SHOULD DEVELOP AND THEN QUICKLY DIMINISH
TOWARDS EVENING. WILL EVALUATE THE FROST POTENTIAL FOR TONIGHT BUT
FOR NOW WILL CONTINUE WITH THE PATCHY FROST WORDING WITH TEMPERATURES
DIPPING INTO THE MID 30S.

UPDATE ISSUED AT 943 AM CDT FRI MAY 16 2014

SOME REPORTS OF LIGHT SNOW MIXED WITH THE RAIN IN NW IL HAS NOW
TURNED BACK TO ALL RAIN AS THE BOUNDARY LAYER CONTINUES TO WARM.
THE STRONG VORT MAX/UPPER LOW HAS NOW SHIFTED INTO CENTRAL IL
TAKING THE STRONG FORCING EAST OF THE DVN CWA. AS A RESULT...THE
RAIN WAS DIMINISHING IN OUR IL COUNTIES. IN THE MEANTIME
SUBSIDENCE IN THE WAKE OF THE SYSTEM WAS BRINGING SOME CLEARING IN
OUR NW COUNTIES. LATER THIS MORNING AND AFTERNOON STRATOCUMULUS
SHOULD FILL BACK IN ALONG WITH INSTABILITY POPCORN SHOWERS DUE TO
THE COLD AIR ALOFT. THE POCKET OF -30C 500 MB TEMPERATURES THAT
WAS OVER THE CWA YESTERDAY AND LAST NIGHT WAS MOVING AWAY FROM THE
DVN CWA THIS MORNING. WILL MONITOR TEMPERATURES THROUGHOUT THE DAY AS
SOME LOCATIONS MAY STRUGGLE TO REACH FORECAST HIGHS.

UPDATE ISSUED AT 656 AM CDT FRI MAY 16 2014

IN THE LAST 10 MINUTES REPORTS OF SNOW MIXED WITH THE RAIN HAVE
BEEN RECEIVED FROM SPOTTERS OR CO-OP OBSERVERS IN
FREEPORT...LANARK...AND SHANNON ILLINOIS.

DUAL-POL RADAR DATA DOES HAVE A SLIGHT LOWERING IN CORRELATION
COEFFICIENT IN THIS AREA. THIS SLIGHT LOWERING COMBINED WITH THE
STRONG FORCING ALOFT IS ALLOWING A MIX TO DEVELOP. RAP AND RADAR
TRENDS SUGGEST THE FORCING WILL WEAKEN OVER THE NEXT FEW HOURS
ALLOWING THE MIX TO CHANGE BACK OVER TO ALL RAIN.

UPDATE ISSUED AT 638 AM CDT FRI MAY 16 2014

RAIN WEST OF THE MISSISSIPPI IS SLOWLY DECAYING AS THE FORCING
WEAKENS. HOWEVER...A NEW DISTURBANCE ALOFT HAS INCREASED THE
FORCING EAST OF THE MISSISSIPPI ALLOWING THE RAIN TO BECOME
HEAVIER. THIS NEW ROUND OF FORCING SHOULD MOVE OFF OVER THE NEXT
FEW HOURS CREATING A LULL IN PRECIPITATION/INTENSITY. ADDITIONAL
DISTURBANCES WILL COMBINE WITH THE COOL AIR ALOFT AND DEVELOP NEW
CLOUDS/SHOWERS STARTING AROUND MID DAY THAT CONTINUE INTO THE
AFTERNOON.

&&

.SYNOPSIS...
ISSUED AT 348 AM CDT FRI MAY 16 2014

06Z SFC ANALYSIS HAS A WEAK LOW SOUTHEAST OF KMLI WITH AN INVERTED
TROF INTO SOUTHERN WISCONSIN. A DISSIPATING COLD FRONT RAN FROM THE
LOW INTO THE LOWER OHIO VALLEY AND THEN BACK INTO SOUTHERN ARKANSAS.
DEW POINTS WERE IN THE 40S AND 50S FROM THE LOW INTO THE DEEP SOUTH
WITH 20S AND 30S ACROSS THE PLAINS AND GREAT LAKES.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 348 AM CDT FRI MAY 16 2014

THE UPPER LOW WILL SLOWLY DRIFT TOWARD THE GREAT LAKES DURING THE
DAY WHILE NUMEROUS DISTURBANCES ROTATE AROUND IT. THE CURRENT RAIN
ACROSS THE AREA WILL DO A SLOW DRIFT TO THE SOUTH AND EAST THROUGH
SUNRISE AND CONTINUE A SLOW DRIFT TO THE EAST DURING THE MORNING
HOURS.

COLD AIR ALOFT WILL RE-DEVELOP CLOUDS FROM LATE MORNING THROUGH THE
AFTERNOON WITH NEW DIURNAL SHOWERS. VERY LOW FREEZING LEVELS ALOFT
MEAN THAT ANY RESPECTABLY STRONG SHOWER WILL BE CAPABLE OF PRODUCING
VERY SMALL HAIL.

TEMPERATURES WILL LIKELY SPEND A GOOD PORTION OF THE DAY IN THE 40S
BUT ANY BRIEF PERIODS OF SUN WILL POP TEMPERATURES INTO THE 50S
BEFORE CLOUDS FORM.

SUNSET AND WEAKENING FORCING ALOFT WILL ALLOW THE SHOWERS TO SLOWLY
DISSIPATE DURING THE EVENING WITH GENERALLY DRY CONDITIONS AFTER
MIDNIGHT.

THE QUESTION AFTER MIDNIGHT IS TEMPERATURES AND FROST POTENTIAL. ANY
CLEARING COMBINED WITH NEAR CALM WINDS WILL ALLOW TEMPERATURES TO
PLUMMET...POSSIBLY INTO THE LOWER 30S. HOWEVER...THE HIGH DOES
WEAKEN WITH TIME WHICH ALLOWS WINDS TO REMAIN UP A BIT.

FROST IS POSSIBLE IN SHELTERED VALLEYS AND LOW LYING AREAS AND HAVE
ADDED A MENTION OF PATCHY FROST. TEMPERATURES/FROST POTENTIAL WILL
NEED TO BE RE-EVALUATED BY THE NEXT SHIFT FOR ANY POTENTIAL
HEADLINES.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 348 AM CDT FRI MAY 16 2014

MAINLY DRY THIS WEEKEND WITH NEAR TO BELOW NORMAL TEMPS...THEN
WARMER NEXT WEEK AND TURNING ACTIVE WITH POTENTIAL FOR SEVERAL
ROUNDS OF SHOWERS AND STORMS.

SAT-SAT NGT...KEPT SLIGHT CHC POPS EASTERN CWA ON SAT FOR FEW
INSTABILITY SHOWERS BUT MOST SOUNDINGS QUITE DRY IN SUB CLOUD
LAYER WITH MID LEVEL INVERSION AND WITH NO COHERENT FORCING SIGNAL
SHOWN ATTIM FEEL MAINLY JUST DIURNAL CU FLATTENING WITH TIME.
HIGHS AROUND 60F TO LOWER 60S. SAT NGT MAINLY CLEAR SKIES WITH
LOWS NEAR GUIDANCE BLEND AND MOSTLY AROUND 40F TO LOWER 40S... BUT
IF WINDS GO CALM OR IF THEY BACK MORE TO SOUTHEAST WITH FETCH OFF
DEPARTING HIGH COULD SEE MORE LOWS IN THE UPPER 30S ESPECIALLY IN
LOW LYING AREAS.

SUN-SUN NGT...WINDS GENERALLY LIGHT AND BACKING NOT SUPPORTIVE OF
SUBSTANTIAL WARMING DESPITE MAINLY SUNNY SKIES... THUS WARMER
DUE TO MODERATION OF AIRMASS AND INCREASING SOLAR INSOLATION WITH
HIGHS WELL INTO THE 60S WITH SOME AREAS POSSIBLY NEAR 70F SOUTHWEST
CWA. KEPT DRY FCST SUN NGT WITH UPPER RIDGE BUILDING OVERHEAD AND
MAIN FORCING FROM LOW LEVEL JET STAYING TO OUR WEST.

MON-MON NGT...UPPER RIDGE IS SHOWN TO SHIFT EAST BY MON NGT WITH
RAIN CHANCES DEVELOPING WITH LOW LEVEL JET AND MOIST TRANSPORT NORTH
OF WARM FRONT. IF WINDS STAY SLIGHTLY MORE BACKED THEN PCPN MAY
STRUGGLE TO MAKE INROADS AS FETCH WOULD BRING DRIER AIR FROM BENEATH
OHIO VLY HIGH. ANY PCPN MAINLY JUST SHOWERS ON MON THEN COULD SEE
NOCTURNAL CONVECTION DEVELOPING MON NGT WITH LOW LEVEL JET. HIGHS
MON CHALLENGING WITH POTENTIAL DEBRIS CLOUDS AT THE VERY LEAST AND
POSSIBLY SOME PCPN. HAVE THEREFORE STAYED SOMEWHAT CONSERVATIVE AND
KEEPING HIGHS NEAR 70F OR IN THE LOWER 70S...BUT WITH 850 MB TEMPS
CLIMBING TO AROUND 10C COULD SEE MORE WIDESPREAD MID 70S ESPECIALLY
WEST OF MISSISSIPPI RIVER IF MORE SOLAR INSOLATION.

TUE-THU...THIS PERIOD LOOKS ACTIVE WITH POTENTIAL FOR A FEW ROUNDS
OF SHOWERS AND STORMS WITH FRONTAL BOUNDARY IN/NEAR CWA AND SEVERAL
RIDGE RIDING UPPER LEVEL DISTURBANCES. MODELS SUGGEST ZONAL FLOW
ALOFT WITH BROAD RIDGE TO OUR SOUTH FOR AT LEAST PORTION OF THE
PERIOD AND THIS IS TYPICALLY A FAVORABLE PATTERN FOR MCS/S TO IMPACT
OUR CWA. UPPER MIDWEST AND GREAT LAKES JET WOULD ALSO BE SUPPORTIVE
OF SOME SEVERE POTENTIAL. CHALLENGE WILL BE IN DETAILS OF LOCATION
OF BOUNDARY(IES) WITH IMPACTS ON DEVELOPMENT/PROPAGATION OF NOCTURNAL
CONVECTION. THUS... STILL A LOT OF UNCERTAINTY ON JUST WHERE THE
ACTIVE CONVECTIVE ZONE WILL SET UP AND HAVE CONTINUED WITH CHANCE POPS
FOR MUCH OF THE PERIOD. TEMPS LOOK TO BE WARMER AND DEPENDING ON THE
MOVEMENT OF THE FRONTAL BOUNDARY COULD SEE 1-2 DAYS OF HIGHS MAINLY IN
THE 80S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1245 PM CDT FRI MAY 16 2014

VFR CONDS THROUGH THIS TAF CYCLE. SCATTERED RAIN SHOWERS THIS
AFTERNOON WILL END BY EARLY THIS EVENING. NORTHEAST TO NORTH WINDS
BECOMING NORTHWEST LESS THAN 10 KNOTS. CLEARING SKIES TONIGHT AS
HIGH PRESSURE BUILDS INTO THE REGION.

&&

.CLIMATE...
ISSUED AT 348 AM CDT FRI MAY 16 2014

RECORD COOL HIGHS FOR TODAY MAY 16...

DUBUQUE........52...1945
MOLINE.........46...1945

RECORD LOWS FOR MAY 17...

MOLINE.........35 IN 2011
CEDAR RAPIDS...32 IN 1930
DUBUQUE........32 IN 2009
BURLINGTON.....36 IN 2011

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...HAASE
SYNOPSIS...08
SHORT TERM...08
LONG TERM...05
AVIATION...HAASE
CLIMATE...08
Hazardous weather outlook, May 16, 11:48 AM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1148 AM CDT FRI MAY 16 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-171700-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1148 AM CDT FRI MAY 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FROST WILL BE POSSIBLE TONIGHT...ESPECIALLY IN SHELTERED
VALLEYS AND LOW LYING AREAS.

PORTIONS OF THE MISSISSIPPI RIVER ARE EXPERIENCING FLOODING. PLEASE
SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MAINLY TUESDAY THROUGH THURSDAY.
A FEW SEVERE STORMS APPEAR POSSIBLE...ESPECIALLY TUESDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

HAASE

In the hours before

Local storm report, May 16, 8:20 AM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
820 AM CDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 W BETTENDORF          41.56N 90.49W
05/16/2014  M1.16 INCH       SCOTT              IA   TRAINED SPOTTER

            EVENT TOTAL SO FAR. RAINFALL OF 0.29 INCHES OVERNIGHT.

0700 AM     HEAVY RAIN       LOWDEN                  41.86N 90.92W
05/16/2014  M1.03 INCH       CEDAR              IA   CO-OP OBSERVER

            24 HOUR TOTAL.

&&

Nearby

Frost Advisories in Iowa, 2014Frost Advisories in Illinois, 2014Frost Advisories in Missouri, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.